Dent J (Basel) 2016 Oct 29;4(4). Epub 2016 Oct 29.
Oncology Unit, Alessandria Hospital, Alessandria 15121, Italy.
Medication-induced Osteonecrosis of the Jaw (MRONJ) has been reported not only after use of antiresorptive agents (bisphosphonates and denosumab), but also in cancer patients receiving antiangiogenic agents, alone or combined with antiresorptive drugs. We report two cases of MRONJ observed in colorectal cancer patients after bevacizumab therapy only. MRONJ was diagnosed, respectively, two and seven months after a tooth extraction; both the patients had received two courses of bevacizumab infusions (for a total of 29 and 10 administrations, respectively). We discuss if tooth extraction during or after antiangiogenic therapy could be a potential trigger of MRONJ, but also if an underlying bone disease not evident before oral surgery might be a possible cause. A careful drug history has to be registered by dental specialists in cancer patients before oral surgery and adequate imaging might be obtained to avoid a delayed diagnosis.